MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 38182314
Medical Device Problem Codes Retraction Problem (1536); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle pierced the catheter.A date range is provided, therefore the event date is not known.What deviation did you find with the material? the product is triggering before it is used.What part/component/part of the product is involved in the complaint? the safety valve was already triggered and the needle was already retracted into the disposal product.Purpose of use: in which procedure was the material being or would it be used? when puncturing the patient, it was found that the safety valve had already been activated.In which situation was the deviation identified? during use on the patient/contact with the patient.Was there any damage to the health of the patient or the professional who handled the material? no.Was medical intervention necessary? no.Was surgical intervention necessary? no.Was there a need for hospitalization or prolonged hospitalization? no.Was there any exposure to chemical/biological agents (regardless of the use of ppe)? no.Was there an accidental needle puncture? no.Did the event lead to death? no.Was anvisa notified? inform number.No.Was a second material and/or incident notified? no.Additional information received on 24-apr-2026.Email follow up: in response to your request for information regarding the incidents reported with the product units, please find the relevant details below: 1.Dates and findings of the incidents: the irregularities were identified upon opening the packaging and during the attempt to puncture the patients, within the specified timeframe.The defect was diagnosed as detailed below: units already activated/punctured: identified immediately after opening the sterile packaging.Units with mechanical failure: identified at the time of use, due to the safety device jamming.2.Use in patients: we confirm that the units were intended for different patients.It is important to note that: 3 units experienced jamming of the safety lock during the procedure.Due to the inability to handle them and the risk of contamination from prolonged exposure or device failure, the catheters were immediately discarded, making it impossible to complete the procedure in accordance with the clinical protocol.3.Photographic evidence and description of the defect: attached are photographs of the 6 packages mentioned, which show the following problems: we remain available for any other technical details or additional procedures necessary to resolve this case.02 units: safety device previously activated inside the package.1 unit: needle silicone punctured (loss of component integrity).3 units: safety lock jammed/locked, preventing proper operation and resulting in disposal to avoid contamination.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25083231
Report Number9610048-2026-00062
Device Sequence Number18783020
Product Code FOZ
UDI-Device Identifier30382903818236
UDI-Public(01)30382903818236
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number38182314
Device Lot Number5244224
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer06/30/2026
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown